Mirena Brain Fog, Menstrual Migraines, Loss of Libido, Fatige, Greasy Skin
I had my Mirena put in back in June of 2008 right after I got married. I, too, was lead to believe that the effects of the progesterone were purely "localized" to the uterus and would not cause any symptoms at all. ... more »
I had my Mirena put in back in June of 2008 right after I got married. I, too, was lead to believe that the effects of the progesterone were purely "localized" to the uterus and would not cause any symptoms at all.
Since then I've experienced SEVERE migraines and dizziness, loss of libido, greasy skin and hair, weight gain (size 6 to size 10/12), numbness/tingling in my feet, crying, irritability, and SEVERE brain fog. For the migraines, I went to a neurologist who wanted to prescribe me topamax and said the only major side effect is cognitive difficulties! HA!!! I already have the worst brain fog, can't remember anything, am tired.... rather..... exhausted all the time, and can't function.
This Mirena surely works well as birth control, seeing as I have NO SEX DRIVE at all! LOL. But seriously, it's great not to have a period, but I knew something was wrong when I was needing medication (antidepressants for the mood swings, provigil for the fatigue, botox nerve injections for the menstrual migraines) for this medication IUD!
Since no OBGYN believes me when I say I think it's the Mirena, I've began to think I was crazy and this was all in my head. So I started on the internet and all my symptoms sounded like MS. So I had thousands of dollars in testing including a full body MRI/MRA. Negative. Had ENT see me for the vertigo. Lots of tests. Negative. Anemic? No. Thyroid? Normal.
HOW MUCH MORE DO WE HAVE TO SPEND ON HEALTH CARE TO FIND OUT WE ARE "FINE" WHEN WE FEEL THE WORST WE'VE EVER FELT???
Then I found this site!!! I think it's the Mirena now! So I want to get it out. But then on the other hand, I feel SO GUILTY that my husband paid $900 for it and I only kept it 1 year. That's expensive birth control! But then again, all the tests, doctor's bills, and feeling lousy cost more! (Not to mention that my doctor cut my strings too short so we can't "check" them each month so to be certain that my IUD is in place he makes me get an ultrasound every 6 months for $250!!!)
My ONLY FEAR is that I will have this out and the symptoms WON'T go away and it was NOT the Mirena after all. Then I will have gone through the pain of putting it in, taking it out, and the cost of "throwing one away" and then what am I supposed to do? I'm 29 but in school and can't get pregnant for a few more years. I don't want to go back on the pill because the mood swings were terrible. But I never had migraines or anything on those, so why is the Mirena causing problems?
Any feedback or encouragement would be helpful right now. I need advise!